I was just diagnosed with reactive airway disease. It was originally thought that I had pleurisy since I have been having terrible chest pain since January. From January to February, I was on Naproxen. While it did help a bit, the pain came back again a few days ago after coughing. I also have post nasal drip and heartburn/acid reflux. The Dr put me on Flonase, Asmanex and Prevacid. My question is, can post nasal drip and heartburn/acid reflux cause a chronic cough? I ask because I have been coughing since September. And once I get everything under control will this chest pain go away?
Postnasal drip or acid reflux can cause a chronic cough and the reflux can also precipitate asthma. Asthma, itself does not cause pain. The pain is probably due to strain of the chest wall due to hard coughing. You should seek optimum therapy for the postnasal drip and reflux. With control of the cough and reflux, the chest pain should go away.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.